Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 4, 2006, 1:43 PM MST for Cochise County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 1:43 PM MST (20:43 UTC)
- Expired
- Jul 4, 2006, 2:06 PM MST
- In force
- 23 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 49 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 042043 SVRTWC AZC003-042115- /O.NEW.KTWC.SV.W.0037.060704T2043Z-060704T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 143 PM MST TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 215 PM MST * AT 135 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SIERRA VISTA...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIERRA VISTA BY 155 PM MST LAT...LON 3168 11028 3161 11047 3135 11038 3144 11014 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 042106 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST TUE JUL 4 2006 AZC003-042115- /O.CAN.KTWC.SV.W.0037.000000T0000Z-060704T2115Z/ COCHISE AZ- 205 PM MST TUE JUL 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY IS CANCELLED... AT 2 PM MST...DOPPLER RADAR INDICATED THAT THE STORM NEAR FORT HUACHUCA HAD WEAKENED BELOW SEVERE LEVELS. THUS THE SEVERE THUNDERSTORM WARNING WAS CANCELLED. SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING HOURS. LAT...LON 3168 11028 3161 11047 3135 11038 3144 11014 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:00 AM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 4, 10:00 AM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1000 AM MST TUE JUL 4 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...DECAYING CLUSTER OF SHOWERS/THUNDERSTORMS OVER FAR NRN SONORA MOVING NWWD APPROACHING SRN SANTA CRUZ COUNTY AT THIS TIME. CLOUD TOPS HAVE WARMED CONSIDERABLY DURING THE PAST 1-2 HOURS WITH THIS CLUSTER. BELIEVE ISOLATED SHOWERS/THUNDERSTORMS MERITED FOR SANTA CRUZ COUNTY AS WELL AS S CENTRAL PIMA COUNTY DURING THE NEXT 2-3 HOURS. OTHERWISE CONSIDERABLE CLOUDINESS ACROSS SE AZ WITH SOME BREAKS IN THE OVERCAST. DEWPOINTS VALID 16Z RANGED FROM THE MID 50S-LOWER 60S AND THESE VALUES WERE GENERALLY 2-5 DEGS HIGHER VERSUS 24 HOURS AGO. 04/12Z KTUS SOUNDING REFLECTED AN INCREASE IN PRECIP WATER VERSUS 24 HOURS AGO...WITH PRECIP WATER VALUE NEAR 1.45 INCHES. LIFTED INDEX VALUE OF MINUS 5 AND UNMODIFIED SB CAPE OF 2105 J/KG SIMILAR TO MON MORNING SOUNDING. VERY LIGHT FLOW THROUGHOUT MUCH OF THE COLUMN. 04/12Z UPPER AIR PLOTS INDICATED HIGH PRESSURE CENTERED OVER NW NEW MEXICO WITH LOW PRESSURE OVER CENTRAL TX. SHORTWAVE TROUGHS OVER NRN CHIHUAHUA AND SW UTAH WITH LIGHT ELY/SELY FLOW OVER SRN AZ. SEVERAL SCENARIOS ABOUND FOR TODAY-WED. WITHOUT GOING THROUGH EACH POTENTIAL SCENARIO...WILL SUMMARIZE WITH BELIEF THAT ANOTHER CONVECTIVE COMPLEX WILL DEVELOP OVER NERN SONORA THIS EVENING ALONG MOISTURE AXIS PRESENTLY DEPICTED VIA WATER VAPOR IMAGERY. ANOTHER COMPLEX OVER FAR SRN SONORA LIKELY TO DEVELOP AS WELL GIVEN NWWD PROGRESSION OF UPPER LOW. 04/12Z NAM DEPICTS FAIRLY EXTENSIVE AREA OF MEASURABLE PRECIP THIS AFTERNOON/EVENING OVER SWRN NM/FAR SE AZ AND GIVEN DEVELOPING CUMULOFORM FIELD BELIEVE THIS AREA TO BE FAVORABLE FOR SHOWERS/THUNDERSTORMS. ANY THUNDERSTORMS THAT OCCUR THIS AFTERNOON/EVENING POTENTIALLY WILL PRODUCE LOCALLY HEAVY RAINS GIVEN VERY LIGHT STEERING FLOW. DIFFERENCES IN NAM/GFS START AS EARLY AS WED. NAM MORE ROBUST WITH MOISTURE/PRECIP FIELDS VERSUS GFS. WILL LEAN TOWARD NAM SOLUTION WHICH IS INLINE WITH INHERITED FORECASTS IN DEPICTING SOME UPSWING IN ACTIVITY MAINLY DURING THE THUR-FRI PERIOD. AM STILL NOT YET INCLINED TO BELIEVE THE MORE SIGNIFICANT DRYING THIS WEEKEND/EARLY NEXT WEEK VIA GFS. THUS LOW-GRADE POPS AT LEAST STILL WARRANTED. DAYTIME MAX TEMPS THRU THE REST OF THE WEEK INTO THE WEEKEND REMAINING CLOSE TO SEASONAL NORMALS FOR EARLY JULY. HOWEVER MIN TEMPS EXPECTED TO REMAIN ABOVE NORMAL THIS FORECAST PERIOD. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && BF WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 4, 12:47 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1247 PM MST TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 13 W NOGALES 31.36N 111.15W
07/03/2006 M1.00 INCH SANTA CRUZ AZ TRAINED SPOTTER
&&
BFThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:47 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Jul 3, 8:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jul 4, 3:19 PM MST | Flash Flood Warning | TWC | Pima | 56 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.